Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes dark and swollen dry patch on neck ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
Hello there, Few months back I had a small dry patch on back of nack it seems to be ringworm. So I applied Phintop (terbinafin) but the size of infected area increased so stoped and stared using KZ cream,spreading of infection is stoped but the total area has turned dark and kind of swollen Please suggest some solution Thank you
Posted Mon, 3 Feb 2014 in Skin Hair and Nails
Answered by Dr. Gaurav Katiyar 1 hour later
Brief Answer: Might be allergy to ketaconazole Detailed Answer: Hi XXXXXXX I have gone through your query. Dry patch which is responding to KZ cream(Ketoconazole) is most probably a fungal infection like ringworm which you have mentioned. Treatment with KZ cream might result in swelling and blistering(dark colour) of the affected area as adverse effect. There might be some itching. In this case i usually suggest my patients a combination of Clotrimazole and beclomethasone as in Clocip-B ointment. Proper hygiene of the affected area is advised. Hope I have answered your query. If you have any further questions I will be happy to help.
Above answer was peer-reviewed by
Follow-up: What causes dark and swollen dry patch on neck ? 6 hours later
Thanks Doctor, Thanks for your reply.. As u said there is slight itching. I could get Qupiderm-SF locally. could you please tell how often it should be applied and how long it should used.
Answered by Dr. Gaurav Katiyar 12 minutes later
Brief Answer: It can also work. Detailed Answer: Hi XXXXXXX Thanks for the follow-up. Usually skin ointments are applied twice to thrice daily. Fungal infections take long time to subside. Fungus still persists even if symptoms have subsided and skin colour matches with surrounding skin. This is why ointments can be applied for 2-3 weeks after it. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor